It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-21-2003, 07:23 PM   #1
Inactive
 
Join Date: Aug 2003
Location: WI United States
Posts: 20
fridaynightporn HB User
Question Bad Attitude off Meds

I'm on Synthroid most the time and I have to go off to get my radiation. And when I go off I get alot of symptoms I know are normal
Like being super tired, my face gets puffy, ....

But my wife and mom always told me I got a bad attitude too. I always told them no. But I'm off my meds now cuz I'm getting radiation in Sept. And I actually am noticing that I have a bad attitude
I get angry very quick. Which is not me at all, unless I'm driving I get mad at other drivers pretty fast.
But otherwise I'm very laid back. My wife can scream and yell and try to get me to argue but I can sit there and tell her to settle down without getting even a little upset. I have still never raised my voice at her once ever.

But off my medicine now I'm really getting angry fast. Not at her yet, But at work everyone is really ******* me off.
I said I'm usually pretty laid back, but when I do get angry I get really angry but it takes ALOT to get me angry. But off the meds it take someone looking at me wrong sometimes.
Is there anything anyone knows of that I can do before I blow up at somebody at work and get introuble

 
Sponsors Lightbulb
   
Old 08-23-2003, 06:55 AM   #2
Veteran
(female)
 
Join Date: Sep 2002
Posts: 410
Aimee8396 HB User
Post

Friday, I was reading in another post of your that you don't have RAI until late Sept. Are you are Cytomel? When they took me off my Levoxyl in prep for RAI, I was put on 20mcgs of Cytomel for 4 weeks. This kept me somewhat sane and awake while the Levoxyl(synthroid) was getting out of my system. I was then off the CYtomel for 2 weeks, and on a low iodine diet in prep for the RAI. Has your Dr. mentioned this to you? Some Drs scoff at the idea of eating Low iodine for a few weeks, but I figure if it helps kill all the tissue, then it's worth it.

I never had any anger issues while off my medication, I was pretty much a zombie. Now I have had horrible anger issues while being overmediacted. I would just tell myself not to freak out at people, then I would go be by myself for a minute or 2 and let loose, yelling, cussing, etc. I just understood that this wasn't me, and I could control myself in a situation, and then go vent alone. Just keep telling yourself, this too shall pass. Do tell your Dr, and see if there are any alternatives for you. Good luck, Aimee

 
Sponsors Lightbulb
   
Old 08-23-2003, 07:36 AM   #3
Inactive
 
Join Date: Aug 2003
Location: WI United States
Posts: 20
fridaynightporn HB User
Post

Yeah I'm on Cytomel, but I don't think it has much affect on me.
And I've read about the low iodine diets, but my doctors have never said anything to me about it.

 
Old 08-23-2003, 08:07 AM   #4
Senior Veteran
 
Join Date: May 2003
Posts: 1,156
hilery79 HB User
Post

Hi,

I am also off all meds and will be having RAI next week. I know what you mean about having a bad attitude. I've been very moody for the past week. I have a very hyper 4 year old who I used to be very patient with. Now, any little thing she does seems to make me upset. I try to just walk away and be alone for awhile, so I don't take everything out on my family. I think a lot of it is due to the fact I am so tired all the time.
How much Cytomel are you taking? I seemed to be fine until I stopped taking it. Maybe your dr. would up your dose a little until it's time to go off it.

Good luck and hang in there. It will be over soon!!
Hilery

 
Old 08-23-2003, 08:26 AM   #5
Inactive
 
Join Date: Aug 2003
Location: WI United States
Posts: 20
fridaynightporn HB User
Post

Well I can't up the dose because I have a small window of time to get the radiation. If the dose gets upped my blood levels my be wrong and it'll screw the whole schedule up.

I have 2 young boys one is 1 year 7 months and the other is 7 months. THey don't really make me to mad.

Its at work where I can't really walk away you know and its causing me some problems.
Especially when I tell one of my supervisers to shove something up their ***, you know. They know my situation and know I'm off my meds, but they probably don't really understand all the side effects

 
Old 08-24-2003, 08:11 AM   #6
Veteran
(female)
 
Join Date: Sep 2002
Posts: 410
Aimee8396 HB User
Post

Cytomel gets out of your system in 48-72 hours, all of it! They usually stop you 2 weeks before treatment, so it will be out, and TSH will be over 35. In 2 weeks mine was over 70, so it was plenty of time. If you're going to be on the Cytomel for another few weeks, maybe you can up the dose and feel a bit better. They should have put you on enough not have too many symptoms. Talk to the Dr. Good luck, I know this stinks, You can always vent here, we know what you're going through!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 08:18 PM
Severe Insomnia, nightmares and meds Bilbo Sleep Disorders 52 08-17-2010 09:53 AM
9 yr old with an attitude SocialWorks Parenting Issues 0 04-03-2010 01:50 PM
Attitude dave490 Pain Management 6 11-02-2009 08:21 PM
Attitude problem... penniepie Relationship Health 5 02-16-2009 12:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!